# SDR O9IAN09102018001

- Difficulty date: September 10, 2019
- Submitted: April 4, 2022
- Operation: Air carrier
- Aircraft: N543LM
- Make and model: Lear 35A
- Aircraft serial: 35426
- Aircraft time: 15,311 hours, 12,675 cycles
- System (JASC): 3244 · Tire
- Part: Tire
- Part number: 178K235
- Condition: Failed
- Location: Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MAINT WAS NOTIFIED THAT THE RH MAIN TIRES WERE BLOWN ON THE TAKE OFF ROLL ON RUNWAY 33. THE CREW ABORTED TAKEOFF AND STOPPED THE AIRCRAFT ON THE RUNWAY. AT THIS POINT THE CREW SHUT DOWN THE AIRCRAFT TO INSPECT THE WHEELS. IT WAS NOTED THAT BOTH TIRES WERE BLOWN AND THE RIMS AND BRAKES HAD BEEN WORN DOWN BY CONTACT WITH THE RUNWAY. MAINTENANCE JACKED THE AIRCRAFT ON THE RUNWAY, PULLED THE DAMAGED WHEELS AND BRAKES FROM THE AXLE, DID A PRELIMINARY INSPECTION OF THE GEAR AREA, AND INSTALLED BRAKES AND WHEELS FROM STOCK. AIRCRAFT WAS THEN REPOSITIONED TO THE HANGAR BY MEANS OF TOWING. ALL OF THE DAMAGED MATERIALS FROM THIS ISSUE WERE COLLECTED FROM THE RUNWAY. CAUSE OF THE TIRES BLOWING APPEARS TO BE FROM ONE OF THE TIRES SHEDDING ITS ENTIRE TREAD, AS IT WAS LOCATED ON THE RUNWAY ALL IN ONE PIECE NEAR THE START OF THE TAKEOFF ROLL. LOSS OF THE ONE TIRE AND RIDING ON THE REMAINING SINGLE TIRE WITH A FULL LOAD OF FUEL MOST LIKELY CAUSED THE SECOND TIRE TO BLOW. MAINTENANCE DOES A WALK AROUND AFTER EACH FLIGHT AS WELL AS THE FLIGHT CREW DOING THEIR PREFLIGHT NOTED NO ISSUES WITH THE TIRES. THE REMAINING TREAD ON ALL OF THE TIRE PIECES COLLECTED SHOW QUITE A BIT OF TREAD LEFT. ONCE IN MAINTENANCE, THE AIRCRAFT WAS PUT ON JACKS AND WE THOROUGHLY INSPECTED THE AIRCRAFT. THE MAIN INSPECTION CRITERIA USED FOR THE INSPECTION WAS THE HIGH ENERGY STOP (REJECTED TAKEOFF) DUE TO THE FACT THAT THE AIRCRAFT WAS FULL OF FUEL AND STOPPING POWER WAS GREATER THAN USUAL. WE ALSO USED SOME OF THE CRITERIA FROM THE HARD LANDING AND OVERWEIGHT LANDING INSPECTIONS, BUT THIS WAS JUST TO GO THE EXTRA MILE AS THE AIRCRAFT NEVER LEFT THE GROUND OR VEERED OFF THE RUNWAY. THESE INSPECTIONS INCLUDED DETAILED INSPECTIONS OF THE WING SURFACE, MAIN LANDING GEAR TRUNNION ATTACH POINTS, AND GEAR AS A WHOLE. IT ALSO INCLUDES DETAILED INSPECTION ON ALL OF THE MAIN LANDING GEAR WHEELS AND DISPOSAL OF ALL TIRES. ALL OF THE MAIN WHEELS/TIRES, BRAKE ASSEMBLIES, AND TIE BOLTS WERE REPLACED WITH OVERHAULED AND SERVICEABLE UNITS. NO STRUCTURAL DAMAGE WAS NOTED TO THE WINGS OR MAIN LANDING GEAR MOUNTING STRUCTURE AS WE HAD SUSPECTED. WE DID HAVE A FEW ITEMS THAT WERE DAMAGED WHEN THE TIRES FRAGMENTED. THE RH FLAP HAD DAMAGE BEYOND LIMITS IN THE RAISBECK AMM, SO IT WAS REPLACED WITH A SERVICEABLE FLAP. THE RH MAIN LANDING GEAR OUTBOARD DOOR ALONG WITH ITS HINGE AND ATTACHING LINKAGE WAS DAMAGED AND WAS REPLACED WITH A SERVICEABLE UNIT. THE ANTI SKID WIRING WAS PULLED OUT OF THE TRANSDUCERS ON THE RH GEAR AS WELL. THE WIRES ALSO WERE DAMAGED IN A COUPLE AREAS ON THE BACK SIDE OF THE MAIN GEAR STRUT WHERE IMPACT FROM THE TIRE WAS NOTED. THESE WIRES WERE REPLACED FROM THE TRANSDUCERS TO THE ANTI SKID VALVES. ALL SYSTEMS CHECK GOOD ONCE BACK TOGETHER. AIRCRAFT WAS RETURNED TO SERVICE.
